Jump to content

Salt Intake, Dehydration Query


Suzanne
 Share

Recommended Posts

Hi, I am wondering about my dehydration problem. I have been advised to take 4grams of salt per day (6 tablets) and a potassium supplement, I think to counteract the effects of Florinef (?). However, I also drink 2 litres of liquid daily, half Gatorade, half water and I am always so thirsty. I wake up in the night so dry and just drink, drink, drink but never feel that I have had enough. It seems strange to take so much salt and then try and dilute it with water. Any feedback would be appreciated. :)

Link to comment
Share on other sites

Hi Suzanne,

Here is my understanding of it:

Florinef works to retain the salt that you eat, and the salt, in turn, works to retain the water you drink. So I think the goal is to get the extra salt to keep all that water in your vessels rather than passing out of your body.

I also wake up thirsty during the night and keep a big glass of water on the nightstand. It helps me fall back to sleep if i can take a few gulps.

You might want to check with your doctor to see if you need so many salt tablets...especially if you are drinking gatorade and eating more salt in your diet. I actually rely completely on getting sodium from my diet and don't take any tablets. I find that works for me. You might not feel quite as thirsty if you don't take as much salt, but that is up to your doc.

Kristen

Link to comment
Share on other sites

Hi,

This is really wierd, i'm on florinef too and my cardiologist has just prescribed me salt tablets, i'm to take six grams daily i don't drink that much though i sleep a lot so kind of forget to drink!

he prescribed them cos i have started fainting again but this seems to be because of a recurrent water infection (had it eight weeks now and counting, have had six lots of antibiotics and it still won't go!)

i'm hoping to see him in the next couple of weeks and get him to explain to me why i have to take such a large dose of salt and what that will do to help.

beck x x x

Link to comment
Share on other sites

hi all!

oops.....don't know why THAT happed....but just a reminder to those on florinef...or any steroid:

need to increase potassium-magnesium-calcium.......as body gets depleted of all ofthem when on steroids, like florinef.

(((((hugs)))))

here's to better days :)

Maggee

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...